Track: “Don’t Mess Up The Culture!”—Scaling with Sanity

Location: St James, 4th flr.

Day of week: Tuesday

Why do small, tight-knit, high-performing companies become large, anonymous, inefficient juggernauts? Is there any way to avoid the silos, fiefdoms, duplication, frustration, duplication, and crazy expense policies of Big Enterprise? 

In this track we invite veterans of effective scaling to share their stories, advice, cautionary tales and embarrassing secrets, always keeping in mind the default survivor bias advice of “We have no idea, it just sort of worked!”

Track Host: Dan North

Originator of BDD
Dan North uses his deep technical and organisational knowledge to help CIOs, business and software teams to deliver quickly and successfully. He puts people first and finds simple, pragmatic solutions to business and technical problems, often using lean and agile techniques. With over twenty years of experience in IT, Dan is a frequent speaker at technology conferences worldwide. The originator of Behaviour-Driven Development (BDD) and Deliberate Discovery, Dan has published feature articles in numerous software and business publications, and contributed to The RSpec Book: Behaviour Driven Development with RSpec, Cucumber, and Friends and 97 Things Every Programmer Should Know: Collective Wisdom from the Experts. He occasionally blogs at http://dannorth.net/blog.
CASE STUDY TALK (50 MIN)

10:35am - 11:25am

Deliberately Designing a Collaborative Culture Mini-workshop

Collaborative organisational culture doesn't just happen, it needs conscious and deliberate design and careful nurturing. In this workshop participants will explore what a collaborative organisation culture is, why it matters and how to deliberately design culture.

Culture is "the way we do things here" rather than anything written or prescribed, so understanding how leadership attitudes and behaviors influence and create organisation culture is vitally important to successfully establishing an environment where people are able to bring their whole selves to work, are engaged and positively contribute to the organisation's success.

This session is presented as series of facilitated conversations drawing out the key aspects of organisation culture and showing how it is influenced by a wide variety of factors including structure, geography, promotion policies and practices, the conversations leaders have, what gets rewarded, ignored or punished, relationships and friendships and a wide variety of other factors.

By the end of the session the participants will be able to identify areas they wish to address in their own organisations and will have some resources to help them in their culture design.

Shane Hastie, Director of Agile Learning Programs @ICAgile
CASE STUDY TALK (50 MIN)

11:50am - 12:40pm

Culture Presentation

Presentation details to follow.

Randy Shoup, VP Engineering @WeWork
CASE STUDY TALK (50 MIN)

1:40pm - 2:30pm

Culture Presentation

Presentation details to follow.

Mairead O'Connor, Partner and Engagement Manager @EqualExperts
CASE STUDY TALK (50 MIN)

2:55pm - 3:45pm

Culture Presentation

Presentation details to follow.

Cat Swetel, Agile Methods Coach & Advocate for Woman in Tech
CASE STUDY TALK (50 MIN)

4:10pm - 5:00pm

Culture Presentation

Presentation details to follow.

CASE STUDY TALK (50 MIN)

5:25pm - 6:15pm

Culture Open Space

Tracks